Alert archive / Illinois / Tornado Warnings in 1997
Tornado Warning 10, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 28, 1997, 6:02 PM CST for Hardin County, Pope County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 1997, 6:02 PM CST (00:02 UTC)
- Expired
- Mar 28, 1997, 6:30 PM CST
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Hardin County, IL, Pope County, IL
The radar
The Paducah radar (KPAH), 54 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 290002 RRA TORPAH ILC069-151-290030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 602 PM CST FRI MAR 28 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 630 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH ILLINOIS ...HARDIN COUNTY...EASTERN POPE COUNTY A TORNADO IS EXPECTED TO MOVE THROUGH OR NEAR ELIZABETHTOWN BY 620 PM CST. AT 600 PM CST...RADAR INDICATED A POSSIBLE TORNADO 2O MILES NORTHEAST OF PADUCAH OR JUST EAST OF DIXON SPRINGS...MOVING EAST NORTHEAST AT 35 MPH. SEVERAL REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED WITH THIS STORM. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT. SHANKLIN &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 28, 1:06 PM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 28, 1:06 PM CST, 4 hours 56 minutes before
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
In the hours before
Local storm report, Mar 28, 5:15 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM ULLIN IL 1 INCH HAIL
03/28/97 PULASKI REPORTED BY STATE POLICE
WATSONLocal storm report, Mar 28, 5:16 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0511 PM ULLIN IL 1 INCH HAIL
03/28/97 PULASKI REPORTED BY STATE POLICE
WATSONLocal storm report, Mar 28, 5:28 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM CARBONDALE IL 1.5 INCH HAIL
03/28/97 JACKSON REPORTED BY CITY EMA
WATSONLocal storm report, Mar 28, 5:29 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM n CARBONDALE IL 1.5 INCH HAIL
03/28/97 JACKSON REPORTED BY CITY EMA
WATSONLocal storm report, Mar 28, 6:00 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM REEVESVILLE IL 1.75 INCH HAIL
03/28/97 JOHNSON REPORTED BY SHERIFFS
DEPARTMENT
WATSONLocal storm report, Mar 28, 6:02 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CST FRI MAR 28 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM REEVESVILLE IL 1.75 INCH HAIL
03/28/97 JOHNSON REPORTED BY SHERIFFS
DEPARTMENT
WATSONThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:14 PM CST | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 46 min |
Nearby
Tornado Warnings in Illinois, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.